MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP

OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article, "endoscopic submucosal dissection and tunneling procedures using a novel all-in-one bipolar device" by zaheer nabi, et al.    this retrospective study was aimed to evaluate the use of a new multifunctional bipolar device to perform per-oral endoscopic myotomy (poem), submucosal tunneling endoscopic resection (ster), and endoscopic submucosal dissection (esd).A total of 10 patients had undergone the procedures included poem (n = 7), ster for esophageal sub-epithelial tumor (n = 1), esd for rectal polyp (n = 1), and gastric neuroendocrine tumor (n = 1).The study reported that poem was completed in all patients and the patients who underwent ster and esd, en-bloc resection was achieved in all.There were no reported major adverse events except a few mild to moderate adverse events.The study concluded that the use of the new bipolar device for esd was feasible and safe.However, the feasibility and safety of the novel bipolar device for these procedures should be explored further in studies with a larger sample size.The authors reported using 2 different olympus devices (gif-1th190 and ez clip, hx610 ¿ 090l) in their procedures and reported the adverse events for specific patients: case 1: retroperitoneal co2; case 3: capno-peritoneum; case 8: empyema.This article includes 6 reports as follows: (b)(6) - case 1: gif-1th190; (b)(6) - case 1: hx-610¿090l; (b)(6) - case 3: gif-1th190; (b)(6) - case 3: hx-610-090l; (b)(6) - case 8: gif-1th190; (b)(6) - case 8: hx-610¿090l.This report is 4 of 6 for (b)(6) - case 3: hx-610-090l.The patient with capnoperitoneum required needle drainage and the patient with retroperitoneal co2 accumulation required temporary cessation of the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events.The author stated the adverse events/complications were inherent to the procedure itself.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information from the author.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13839721
Report Number8010047-2022-04741
Device Sequence Number19080384
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2022
Supplement Date Received by Manufacturer04/14/2022
09/01/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date05/12/2022
09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale